Alert archive / Oregon / Gale Warnings in 2021

Gale Warning 35, NWS Portland, OR

November 3, 2021

NWS Portland, OR issued this gale warning at Nov 3, 2021, 2:51 AM PDT. It took effect at Nov 3, 2021, 12:00 PM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 2:51 AM PDT (09:51 UTC)
In effect from
Nov 3, 2021, 12:00 PM PDT
Expired
Nov 4, 2021, 3:18 PM PDT
In force
27 hr
Issued by
NWS Portland, OR

The text

As transmitted.

233 
WHUS76 KPQR 030951
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
251 AM PDT Wed Nov 3 2021

PZZ270-032300-
/O.EXP.KPQR.GL.W.0034.000000T0000Z-211103T1000Z/
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  locally up to 50 kt and seas 15 to 19 ft at 15 seconds expected.
  For the Small Craft Advisory, southeast winds 15 to 25 kt with 
  gusts up to 30 kt and seas 9 to 11 ft at 12 seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-032300-
/O.CAN.KPQR.SC.Y.0180.000000T0000Z-211103T1000Z/
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 20 ft at 15 seconds expected.
  For the Small Craft Advisory, southeast winds 15 to 20 kt with
  gusts up to 30 kt and seas 8 to 11 ft at 13 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ275-032300-
/O.CAN.KPQR.SC.Y.0181.000000T0000Z-211104T0000Z/
/O.NEW.KPQR.SC.Y.0182.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 20 ft at 14 seconds expected.
  For the Small Craft Advisory, south winds 20 to 25 kt with gusts
  up to 35 kt and seas 10 to 12 ft at 13 seconds expected.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ255-032300-
/O.EXB.KPQR.SC.Y.0181.211103T1000Z-211104T0000Z/
/O.UPG.KPQR.GL.A.0018.211104T0000Z-211105T0000Z/
/O.NEW.KPQR.GL.W.0035.211104T0000Z-211105T0000Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT
THURSDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  locally up to 50 kt and seas 15 to 19 ft at 14 seconds expected.
  For the Small Craft Advisory, southeast winds 10 to 20 kt with
  gusts up to 25 kt and seas 8 to 10 ft at 13 seconds expected.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Gale Warning, from 5 PM this afternoon to 5 PM PDT 
  Thursday. Small Craft Advisory, until 5 PM PDT this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-032300-
/O.CON.KPQR.SC.Y.0181.211103T2200Z-211104T0200Z/
Columbia River Bar-
251 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 7 PM PDT THIS EVENING...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...3 to 5 ft through tonight, building to 7 to 
    9 ft Wednesday afternoon. 

  - FIRST EBB...Around 400 AM Wednesday, with seas near 9 ft. 

  - SECOND EBB...Very strong ebb around 430 PM Wednesday, with 
    seas near 12 ft with breakers likely. 

  - THIRD EBB...Around 445 AM Thursday, with seas near 12 ft 
    with breakers likely. 

.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...From 3 PM this afternoon to 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
4 follow-up statements
324 
WHUS76 KPQR 031558
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
858 AM PDT Wed Nov 3 2021

PZZ270-040500-
/O.CAN.KPQR.SC.Y.0181.000000T0000Z-211104T0000Z/
/O.EXT.KPQR.GL.W.0035.211103T1900Z-211105T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
858 AM PDT Wed Nov 3 2021

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT
THURSDAY...

* WHAT...South to southeast winds 25 to 35 kt, with gusts up to 45
  kt. Strongest winds will be tonight. Seas 13 to 15 ft today, 
  building to 18 to 20 ft tonight. Winds and seas subside later 
  Thursday. 

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...From noon today to 7 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ275-040500-
/O.CAN.KPQR.SC.Y.0182.000000T0000Z-211104T0000Z/
/O.EXT.KPQR.GL.W.0035.211103T1900Z-211105T0200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
858 AM PDT Wed Nov 3 2021

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM PDT
THURSDAY...

* WHAT...South to southeast winds 25 to 35 kt, with gusts up to 45
  kt. Strongest winds will be tonight. Seas 13 to 15 ft today, 
  building to 18 to 20 ft tonight. Winds and seas subside later 
  Thursday. 

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...From noon today to 7 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-040500-
/O.EXT.KPQR.SC.Y.0181.000000T0000Z-211104T0700Z/
/O.EXT.KPQR.GL.W.0035.211104T0700Z-211105T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
858 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY TODAY THROUGH THIS EVENING... 
...GALE WARNING FROM MIDNIGHT TONIGHT TO 7 PM PDT THURSDAY...

* WHAT...South to southeast winds 15 to 25 kt, becoming S 25 to 35
  kt later tonight, with gusts 40 to 45 kt. Strongest winds will
  be late tonight through Thursday morning. Seas 10 to 12 ft today
  into this evening, then building to 18 to 20 ft later tonight. 
  Winds and seas subside later Thursday. 

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...Gale Warning, from midnight tonight to 7 PM PDT 
  Thursday. Small Craft Advisory, until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-040500-
/O.EXT.KPQR.SC.Y.0181.211103T1558Z-211105T0700Z/
Columbia River Bar-
858 AM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY FOR TODAY THROUGH THURSDAY EVENING... 

* WHAT...Rough bar conditions expected.

- GENERAL SEAS...around 10 ft today into this evening, then
  building to 13 to 14 ft later Wed night. 

- FIRST EBB...Very strong ebb around 430 pm today, with seas
  near 13 ft with breakers.

- SECOND EBB...around 445 am Thu, with seas near 20 ft and 
  breakers.

- THIRD EBB...Around 5 pm Thu, with seas near 16 ft with breakers
  likely. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
353 
WHUS76 KPQR 032208
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
308 PM PDT Wed Nov 3 2021

PZZ250-255-041115-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211104T0700Z/
/O.CON.KPQR.GL.W.0035.211104T0700Z-211105T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
308 PM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY THROUGH WEDNESDAY EVENING...
...GALE WARNING FROM MIDNIGHT TONIGHT TO 7 PM THURSDAY...

* WHAT...South to southeast winds 15 to 25 kt this evening,
  becoming south 25 to 35 kt later tonight, with gusts 35 to 45
  kt. Strongest winds will be late tonight through Thursday
  morning. Seas holding at 11 to 13 ft through this evening, then
  building to 18 to 21 ft later tonight. Winds and seas subside 
  later Thursday. 

* WHERE...Nearshore coastal waters from Cape Shoalwater to
  Florence, from the shore out 10 nm.

* WHEN...Gale Warning, from midnight tonight to 7 PM PDT 
  Thursday. Small Craft Advisory, until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ270-275-041115-
/O.CON.KPQR.GL.W.0035.000000T0000Z-211105T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
308 PM PDT Wed Nov 3 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THURSDAY...

* WHAT...South winds 25 to 35 kt, with gusts up to 45 kt.
  Strongest winds from 3 am to 10 am Thursday. Seas 12 to 14 ft
  this evening, building to 18 to 22 ft overnight. Seas and winds
  will gradually subside later Thursday. 

* WHERE...Outer coastal waters from Cape Shoalwater to Florence,
  from 10 to 60 nm offshore. 

* WHEN...Until 7 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-041115-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211105T0700Z/
Columbia River Bar-
308 PM PDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
THURSDAY NIGHT...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...9 to 12 ft this evening, then building to 15 to
    18 ft later Wed night. Seas peak 18 to 20 ft Thu morning, 
    then slowly subside Thu afternoon, back to 16 ft by 1600.
 
  - FIRST EBB...Very strong ebb around 430 pm Wed, with seas near
    14 ft with breakers. 

  - SECOND EBB...around 445 am Thu, with seas around 20 ft with 
    breakers.

  - THIRD EBB...Very strong ebb around 515 pm Thu, with seas near
    18 ft with breakers likely. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
752 
WHUS76 KPQR 040919
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
219 AM PDT Thu Nov 4 2021

PZZ270-275-042230-
/O.CON.KPQR.GL.W.0035.000000T0000Z-211105T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
219 AM PDT Thu Nov 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and
  seas 16 to 20 ft at 15 seconds. Isolated gusts to 50 kt
  possible.

* WHERE...Outer coastal waters from Cape Shoalwater to Florence, 
  from 10 to 60 nm offshore.

* WHEN...Until 7 PM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-042230-
/O.CON.KPQR.GL.W.0035.000000T0000Z-211105T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
219 AM PDT Thu Nov 4 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and
  seas 16 to 21 ft at 15 seconds. Isolated gusts to 50 kt
  possible.

* WHERE...Nearshore coastal waters from Cape Shoalwater to 
  Florence, from the shore out 10 nm.

* WHEN...Gale Warning, from midnight tonight to 7 PM PDT 
  Thursday. Small Craft Advisory, until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-042230-
/O.CON.KPQR.SC.Y.0181.000000T0000Z-211105T0700Z/
Columbia River Bar-
219 AM PDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...Building to 17 to 20 feet by late Thursday
    morning, then gradually easing to around 13 feet by Friday
    morning.

  - FIRST EBB...Around 445 am Thursday, with seas near 16 ft and 
    breakers. 

  - SECOND EBB...Very strong ebb around 515 pm Thursday, with seas
    near 18 ft with breakers.

  - THIRD EBB...Around 530 am Friday, with seas near 14 feet and
    breakers likely. 

.

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until midnight PDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
881 
WHUS76 KPQR 042218
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
318 PM PDT Thu Nov 4 2021

PZZ270-275-051130-
/O.CAN.KPQR.GL.W.0035.000000T0000Z-211105T0200Z/
/O.NEW.KPQR.GL.W.0036.211105T0600Z-211105T1300Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-Waters from Cascade Head to Florence OR from 10 to 60 NM-
318 PM PDT Thu Nov 4 2021

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PDT
FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 12 to 16 ft at 12 seconds expected.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM and Waters from Cascade Head to Florence OR from 
  10 to 60 NM.

* WHEN...From 11 PM this evening to 6 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ250-255-051130-
/O.CAN.KPQR.GL.W.0035.000000T0000Z-211105T0200Z/
/O.NEW.KPQR.GL.W.0036.211105T0800Z-211105T1500Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-Coastal waters from Cascade Head to Florence OR out 10 NM-
318 PM PDT Thu Nov 4 2021

...GALE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 10 to 15 ft at 12 seconds expected.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM and Coastal waters from Cascade Head to Florence 
  OR out 10 NM.

* WHEN...From 1 AM to 8 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ210-051130-
/O.EXT.KPQR.SC.Y.0181.000000T0000Z-211105T1800Z/
Columbia River Bar-
318 PM PDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Rough bar conditions expected.

  - GENERAL SEAS...8 to 10 feet through Friday morning, then near  
    7 to 9 ft Friday afternoon.

  - FIRST EBB...Very strong ebb around 515 pm Thursday. Seas near
    14 ft with breakers. 

  - SECOND EBB...Around 530 am Friday, with seas near 13 feet and
    breakers likely. 

* WHERE...In the Main Channel of the Columbia River Bar.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Small craft should use extreme caution when navigating in or near
harbor entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 2, 8:25 PM PDT, 6 hours 26 minutes earlier.

Area forecast discussion, Nov 2, 8:25 PM PDT, 6 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
825 PM PDT Tue Nov 2 2021

Updated Aviation, Marine and Beach Hazards

.SYNOPSIS...Light rain will taper off from south to north this
evening, with dry and seasonably warm conditions expected
through most of Wednesday. Another strong Pacific storm system
will bring rain and gusty southerly winds to much of the area
Wednesday night into Thursday. An active weather pattern then
looks to continue through early next week.

&&

.SHORT TERM...THROUGH FRIDAY...Light warm frontal rain is moving
across the area from south to north this afternoon, with
locations on the south Washington coast recording around two
tenths of an inch so far today while most areas have seen no
more than a few hundredths. Light rain will linger into later this
evening north of Hwy 22 and then end relatively quickly after
midnight as the front clears the area. Could see patchy fog
again tonight in the Willamette Valley given moist antecedent
conditions, but extensive higher level cloud cover and some
component of easterly winds through the Gorge should preclude
more widespread fog development, particularly in the Portland
metro area. Wednesday will be somewhat of a transition day
between systems, with our area located in the warm sector behind
the departing front. Valley locations could get quite warm for
early November given an offshore pressure gradient, with
widespread temperatures in the 60s and perhaps a few locations
in the south valley pushing 70 on Wednesday afternoon.

The main event for the short term will come Wednesday night into
Thursday as an approximately 990 mb surface low develops over
the NE Pacific and tracks towards Vancouver Island, with a
strong cold front moving through our coastal waters Wednesday
night and then inland on Thursday. Wind still seems to be the
primary threat with this system, with little change in thinking
for the High Wind Watch along the coast. Gusts of 50-55 mph
still appear probable, with some potential for gusts exceeding
60 mph along the central OR Coast. Will continue to assess the
potential for a Wind Advisory in the Willamette Valley on
Thursday, with gusts for now looking most likely to max out
around 40 mph. Retained a slight chance of thunderstorms along
the coast and adjacent coastal waters Wednesday night. The
overall convective threat should be fairly limited as the timing
of the most favorable low level wind field and the best shallow
instability do not line up as well as with other recent
systems. Forecast rainfall amounts from Wednesday night to
early Friday morning appear to be in line with previous
thinking, with generally 1-2 inches in the Coast Range, 0.5-1
inch in the valley, and over an inch in the Cascades. This
should present fairly minimal hydro issues, with the exception
of possible impacts on some of the typically flashier rivers
such as the Grays or the Wilson near Tillamook. Finally snow
levels remain fairly high through Thursday night, generally
around 4500-5000 feet. This should keep most of the snow in the
cascades above pass levels and limit any winter weather concerns
at least for the next few days. /CB

&&

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...The extended
forecast will continue to see an active weather pattern with a
series of fronts bringing high chances for precipitation through
Tuesday. The 00Z WPC cluster analysis gives high confidence
that an upper level trough will build over the NE Pacific Friday
and push inland by Monday. Looking at the deterministic ECMWF,
a broad upper level trough will build in the Gulf of Alaska
swinging weak vortices around its base. Expect rain and lowering
overnight temperatures into the mid 40s Friday through Sunday.
Snow levels are expected to drop Friday night into Saturday
around 3500 ft. Models begin to diverge after Sunday on where
and when fronts will make landfall but all agree that the wet
weather will continue into early next week. -BKM

&&

.AVIATION...Generally VFR with lingering spots of MVFR/IFR
conditions within the Willamette Valley. Clouds should thin
overnight and may see LIFR conditions develop for south of KUAO
tonight into Wed morning provided winds are light enough. HREF
guidance indicating only 30-50% chance of LIFR in the above
mentioned area, so not a high confidence forecast. North of KUAO
will have offshore wind from the Columbia River Gorge. Given that
this is a gap driven wind, expect the gusts to be confined to
areas near the Columbia River. Easterly wind gusts at KTTD
expected to be around 25 kt through 06Z Wednesday with weaker
winds to the west. Rain and wind increase at the coast with MVFR
becoming likely after 18Z Wednesday and spread inland through
Wednesday afternoon. Slight chance of thunderstorms along the
coast staring 06Z Thursday.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...VFR expected to prevail next 24 hours,
possibility of patchy IFR along western approaches after 10Z
Wednesday. East winds gusting 25 kt at KTTD expected through 06Z
Wednesday. Expect gusty east winds at KPDX, however will likely
be sporadic. /42

&&

.MARINE...An active weather is expected to continue through
early next week as a series of Pacific systems affects the
region. A low near the north end of Vancouver Island will weaken
through Wednesday, but will be quickly replaced by another low
tracking northward near 130-133W by late Wednesday/early
Thursday. This system is expected to bring southerly Gales to
the outer waters late Wednesday afternoon, then impacting the
inner waters by early Thursday morning. Current guidance shows
the potential for a coastal jet early Thursday morning which
could result in southerly gusts of 40 to 45 kt as the associated
front moves into the waters. The front is expected to move ashore
around midday, with a good chance for Gale force westerly winds
behind the front.

.BEACH HAZARDS...Although conditions are still not expected to meet
high surf criteria, there will still be a rough surf on Thursday
with hazardous conditions for beachgoers. In fact, a Coastal Flood
Advisory for tidal overflow has been issued for the south Washington
coast and the north Oregon coast for Thursday afternoon when a
higher than normal tide will result in minor flooding up to one foot
above ground level in the the low lying areas near bays, sloughs,
and the lower reaches of the coastal rivers. In northwest Oregon
similar conditions in the past have resulted in minor flooding on
Highway 101 near Seaside, Nehalem, and/or Tillamook. Water has
covered parts of Frazier Rd, Miami Foley Rd at milepost 1, and the
intersection near Alderbrook and Possetti road. There has also been
flooding in the town of Rockaway Beach. In southwest Washington
similar conditions in the past have resulted in minor flooding in
Raymond, on Highway 101 near South Bend, and/or minor erosion on
Highway 105 near North Cove. -TK

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Coastal Flood Advisory from 10 AM to 4 PM PDT Thursday for
     North Oregon Coast.

     High Wind Watch from late Wednesday night through Thursday
     afternoon for Central Oregon Coast-North Oregon Coast.

WA...Coastal Flood Advisory from 10 AM to 4 PM PDT Thursday for
     South Washington Coast.

     High Wind Watch from late Wednesday night through Thursday
     afternoon for South Washington Coast.

PZ...Gale Watch from Wednesday afternoon through Thursday afternoon
     for coastal waters from Cape Shoalwater WA to Florence OR
     out 60 nm.

     Gale Warning until 3 AM PDT Wednesday for Waters from Cape
     Shoalwater WA to Cascade Head OR from 10 to 60 nm.

     Small Craft Advisory until 5 PM PDT Wednesday for Waters from
     Cascade Head to Florence OR from 10 to 60 nm.

     Small Craft Advisory from 3 PM to 7 PM PDT Wednesday for
     Columbia River Bar.

     Small Craft Advisory until 3 AM PDT Wednesday for Coastal
     waters from Cape Shoalwater WA to Cascade Head OR out 10
     nm.

&&

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:26 PM PDTCoastal Flood AdvisoryPQR43 hr
Nov 2, 10:57 PM PDTDense Fog AdvisoryPQR10 hr
Nov 3, 2:51 AM PDTSmall Craft AdvisoryPQR6 hr
Nov 3, 3:45 AM PDTHigh Wind WarningPQR32 hr
Nov 3, 3:45 AM PDTWind AdvisoryPQR35 hr

Nearby

Gale Warnings in Oregon, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.